New Jersey, 2019High Wind in New Jersey, February 24 to 25, 2019
February 24 to 25, 2019 · NWS PHI · 22 events in 21 counties and zones
A departing very deep cyclone combined with strong high pressure to the west yielded a strong pressure gradient from the Plains eastward to the northern Mid-Atlantic and New England regions. High winds gusting 50-60 mph resulted in scattered power outages and trees down across the region.
Every event with a place to put it; 22 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 22
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A departing very deep cyclone combined with strong high pressure to the west yielded a strong pressure gradient from the Plains eastward to the northern Mid-Atlantic and New England regions. High winds gusting 50-60 mph resulted in scattered power outages and trees down across the region. Some minor structural damage also occurred.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 24, 9:44 PM EST, 28 minutes earlier.
Area forecast discussion, Feb 24, 9:44 PM EST, 28 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
944 PM EST Sun Feb 24 2019
.SYNOPSIS...
A cold frontal passage this evening associated with a powerful
low pressure center over Ontario will bring very strong winds to
the area overnight and Monday. Building high pressure will
bring cool and dry weather with diminishing winds Tuesday. A
clipper low may bring some light rain or snow to the region late
Wednesday into Thursday. Additional unsettled weather is likely
for the end of the week and into the weekend as a wave of low
pressure passes to our south and another storm system
potentially develops to our west.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
The strong cold front had passed through our region by 9:00 PM
and it was on its way out to sea.
A strong west wind will continue overnight. Sustained speeds of
20 to 25 MPH are anticipated with gusts of 35 to 50 MPH. A High
Wind Warning remains in effect for the northern and central
parts of our forecast area, with a Wind Advisory to the south.
Patches of stratocumulus will continue to move across eastern
Pennsylvania, and northern and central New Jersey, with a mostly
clear sky to the south. There could be a few snow showers in
the Poconos and in far northern New Jersey.
Tonight's low temperatures should range from 25 to 35 in our
region.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
Strong winds are the main story tomorrow, with potential for
damaging gusts, especially in the morning. As diurnal heating
commences, mixing will deepen, allowing stronger winds aloft to
reach the surface more readily. Models have trended somewhat
downward with the strongest gusts (via sounding analysis), but
suspect models are underdoing the maximum gusts somewhat (as is
typical in these patterns). Regardless, high-level advisory
gusts tend to be high-impact in our area, so do not feel any
changes to the inherited high wind warning and wind advisory are
required (lowest gusts farther south, at greatest distance from
the intense surface low in the Canadian Maritimes).
The gradient should slowly lessen during the afternoon, at
which time primarily advisory-level gusts should be occurring
across the area. However, kept the warning going through the
afternoon as well, both in case the strongest gusts occur longer
than expected and to encompass the threat of wind-product-
meeting potential.
Aside from some lingering clouds and maybe even a snow shower
in the Poconos in the morning, Monday should be dry. Highs will
be lower as cold advection continues in full force. Suspect MOS
guidance is too warm in this regime, and lowered temperatures a
few degrees in most spots. Highs are expected to be in the 20s
to lower 30s in the Poconos and the mid 30s to mid 40s
elsewhere.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
High pressure will move across the upper Midwest and into the
Great Lakes region on Tuesday. As the high builds eastward, the
low that has been affecting our area will push off to the
northeast. The ensuing pressure gradient between these features
will gradually weaken across the Mid-Atlantic. Cold air
advection will continue though as the winds remain predominantly
out of the northwest with the cold air remaining in place
across our area through at least Tuesday. Gusty winds will
continue on Tuesday but will be nowhere near as strong as they
will be earlier in the week. Expect the winds to start to
diminish towards late afternoon/evening.
The high slides across to the north of the area on Wednesday,
with temperatures starting to moderate just enough to take the
frigid chill out of the air. Meanwhile, a surface low develops
across the Great Lakes region and tracks eastward on Wednesday.
Unlike yesterday, the models seem to be coming into agreement
with this feature and there is a chance for some wintry precip
may fall, mainly Wednesday night.
As this low passes across our area, another low starts to
develop off the coast of the southeastern US. Current timing has
this low being dragged out to see in the wake of our departing
low, which would help prevent us from seeing much, if any,
additional precipitation for Thursday.
High pressure will then briefly build in for Thursday as
another system starts to gather itself together across the deep
south. It looks like a familiar setup across our region towards
the end of the week as see an inverted ridge nosing
southwestward across the Mid- Atlantic as low pressure to our
south pushes to the east and a second areas of low pressure
starts to develop across the Tennessee Valley. This could bring
the potential for another winter type of event to the region
towards the weekend. As we have seen quite a few times with this
setup this winter, the models are showing appreciable warming
ahead of a cold front with considerable cold arriving behind it.
&&
.AVIATION /03Z MONDAY THROUGH FRIDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Overnight...VFR. West wind 15 to 25 knots with gusts of 25 to
35 knots.
Monday...VFR. West to northwest wind 20 to 30 knots with gusts
of 40 to 50 knots.
Outlook...
Monday night and Tuesday...VFR with west to northwest winds
gusting to between 25 and 35 KT. High confidence.
Tuesday night through Wednesday night...Rain/snow showers with
sub- VFR conditions possible. Light winds. Moderate confidence.
Thursday...VFR with northeast winds 5 to 15 kts, with possibly
higher gusts. Moderate confidence.
Thursday night and Friday...Rain showers with MVFR to IFR
conditions possible. East winds 5 to 15 kts. Low confidence.
&&
.MARINE...
West winds 20 to 35 kts with gusts at high-end gale or low-end
storm overnight and Monday morning before primarily becoming
gale-force by late afternoon. For now, think the threat of
storm-force winds is greatest off the New Jersey coast, so have
kept the storm warning going for tonight and Monday here. For
Delaware Bay and the Delaware Atlantic waters, confidence is too
low for conversion of the storm watch to a storm warning.
Therefore, have just extended the gale warning from tonight
through Monday for these areas, with the disclaimer that storm-
force winds cannot be ruled out.
Low water will increasingly become problematic on Monday, with
Monday evening's low tide the primary time of concern for
blowout tides. The threat exists for these everywhere, but
especially on the northern New Jersey coast.
Outlook...
Monday night...Gale conditions will continue on all waters into
Monday night. Winds are expected to decrease fairly quickly
overnight. The Gale force gusts will quickly diminish on the
Delaware Bay, ending before midnight. Gale force gusts will
start to subside on the ocean front late Monday night, expected
to end by daybreak. Seas will be around 3 to 6 feet on the
ocean, and 2 to 4 feet on the Delaware Bay. Seas will subside
towards morning.
Tuesday...SCA conditions will continue on the ocean waters
through Tuesday afternoon, with a diminishing trend from south
to north. SCA conditions may linger on the northern NJ coastal
waters into Tuesday evening. Winds on the Delaware Bay should
fall below SCA conditions by around mid-morning.
Tuesday night through Friday...Sub-Small Craft Advisory winds
and seas are expected. Seas build on the ocean on Thursday and
Friday but are expected to remain below 5 feet.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...High Wind Warning until 6 PM EST Monday for PAZ054-055-060>062-
070-071-101>106.
NJ...High Wind Warning until 6 PM EST Monday for NJZ001-007>010-
012>027.
DE...High Wind Warning until 6 PM EST Monday for DEZ001.
Wind Advisory until 6 PM EST Monday for DEZ002>004.
MD...High Wind Warning until 6 PM EST Monday for MDZ008.
Wind Advisory until 6 PM EST Monday for MDZ012-015-019-020.
MARINE...Storm Warning until 6 PM EST Monday for ANZ450>453.
Gale Warning until 6 PM EST Monday for ANZ430-431-454-455.
&&
Synopsis...O'Brien
Near Term...Iovino
Short Term...CMS
Long Term...Meola
Aviation...Iovino/Miketta
Marine...CMS/MeolaHazardous weather outlook, Feb 24, 9:54 PM EST, 18 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
954 PM EST Sun Feb 24 2019
NJZ001-PAZ054-055-260300-
Sussex-Carbon-Monroe-
954 PM EST Sun Feb 24 2019
...HIGH WIND WARNING IN EFFECT UNTIL 6 PM EST MONDAY...
This Hazardous Weather Outlook is for northern New Jersey and
northeast Pennsylvania.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Wind Warning.
Snow showers combined with strong winds may produce reduced
visibilities and slippery conditions on area roadways tonight.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Wind Warning.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
MDZ008-NJZ007>010-012-PAZ060>062-101>105-260300-
Cecil-Warren-Morris-Hunterdon-Somerset-Middlesex-Berks-Lehigh-
Northampton-Western Chester-Eastern Chester-Western Montgomery-
Eastern Montgomery-Upper Bucks-
954 PM EST Sun Feb 24 2019
...HIGH WIND WARNING IN EFFECT UNTIL 6 PM EST MONDAY...
This Hazardous Weather Outlook is for northeast Maryland, northern
New Jersey, northwest New Jersey, east central Pennsylvania and
southeast Pennsylvania.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Wind Warning.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Wind Warning.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
MDZ012-015-019-020-260300-
Kent MD-Queen Annes-Talbot-Caroline-
954 PM EST Sun Feb 24 2019
...WIND ADVISORY IN EFFECT UNTIL 6 PM EST MONDAY...
This Hazardous Weather Outlook is for northeast Maryland.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
DEZ001-NJZ015>019-PAZ070-071-106-260300-
New Castle-Mercer-Salem-Gloucester-Camden-Northwestern Burlington-
Delaware-Philadelphia-Lower Bucks-
954 PM EST Sun Feb 24 2019
...HIGH WIND WARNING IN EFFECT UNTIL 6 PM EST MONDAY...
This Hazardous Weather Outlook is for northern Delaware, central
New Jersey, southern New Jersey and southeast Pennsylvania.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Wind Warning.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Wind Warning.
A strong offshore flow will result in low water levels along the
tidal Delaware River and associated tidal tributaries at the time of
low tide Monday morning and especially Monday evening.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
NJZ013-014-020>027-260300-
Western Monmouth-Eastern Monmouth-Ocean-Cumberland-Atlantic-Cape May-
Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean-
Southeastern Burlington-
954 PM EST Sun Feb 24 2019
...HIGH WIND WARNING IN EFFECT UNTIL 6 PM EST MONDAY...
This Hazardous Weather Outlook is for central New Jersey and
southern New Jersey.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Wind Warning.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Wind Warning.
A strong offshore flow will result in low water levels along the
coast and lower Delaware Bay at the time of low tide Monday morning
and especially Monday evening.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
DEZ002>004-260300-
Kent-Inland Sussex-Delaware Beaches-
954 PM EST Sun Feb 24 2019
...WIND ADVISORY IN EFFECT UNTIL 6 PM EST MONDAY...
This Hazardous Weather Outlook is for central Delaware and southern
Delaware.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
A strong offshore flow will result in low water levels along the
coast and lower Delaware Bay at the time of low tide Monday morning
and especially Monday evening.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
ANZ430-431-454-455-260300-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
954 PM EST Sun Feb 24 2019
...GALE WARNING IN EFFECT UNTIL 6 PM EST MONDAY...
This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
Blowout tides are likely on Monday, particularly with the evening
low tide.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
ANZ450>453-260300-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
954 PM EST Sun Feb 24 2019
...STORM WARNING IN EFFECT UNTIL 6 PM EST MONDAY...
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Storm Warning.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Storm Warning.
Blowout tides are likely on Monday, particularly with the evening
low tide.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
In the hours before
Local storm report, Feb 24, 8:17 PM EST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
817 PM EST SUN FEB 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM NON-TSTM WND DMG 1 SSE COLLEGEVILLE 40.17N 75.44W
02/24/2019 MONTGOMERY PA TRAINED SPOTTER
TREE LIMB DOWN ONTO WIRES AT LEVEL ROAD AND
SUMTER DRIVE IN LOWER PROVIDENCE TOWNSHIP.
&&
GORSELocal storm report, Feb 24, 9:47 PM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
947 PM EST SUN FEB 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM NON-TSTM WND DMG 1 N STRAUSSTOWN 40.50N 76.19W
02/24/2019 BERKS PA FIRE DEPT/RESCUE
TREE DOWN AT ROUTE 183 AND SCHUBERT ROAD IN
UPPER TULPEHOCKEN TOWNSHIP.
&&
GORSELocal storm report, Feb 24, 9:50 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
950 PM EST SUN FEB 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM NON-TSTM WND DMG 3 NNW BERN TWP 40.43N 76.02W
02/24/2019 BERKS PA FIRE DEPT/RESCUE
TREE DOWN ON MILL ROAD IN BERN TOWNSHIP.
&&
GORSELocal storm report, Feb 24, 9:56 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
956 PM EST SUN FEB 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM NON-TSTM WND DMG 1 NNW COLEBROOKDALE TWP 40.34N 75.66W
02/24/2019 BERKS PA FIRE DEPT/RESCUE
WIRES SPARKING WITH A POSSIBLE POLE FIRE ON
WEST PHILADELPHIA AVENUE IN COLEBROOKDALE
TOWNSHIP.
&&
GORSELocal storm report, Feb 24, 9:59 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
959 PM EST SUN FEB 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM NON-TSTM WND DMG 1 NNW COLEBROOKDALE TWP 40.34N 75.66W
02/24/2019 BERKS PA FIRE DEPT/RESCUE
WIRES SPARKING WITH A POSSIBLE POLE FIRE ON
WEST PHILADELPHIA AVENUE IN COLEBROOKDALE
TOWNSHIP.
0935 PM NON-TSTM WND DMG 1 N STRAUSSTOWN 40.50N 76.19W
02/24/2019 BERKS PA FIRE DEPT/RESCUE
TREE DOWN AT ROUTE 183 AND SCHUBERT ROAD IN
UPPER TULPEHOCKEN TOWNSHIP.
0925 PM NON-TSTM WND DMG 3 NNW BERN TWP 40.43N 76.02W
02/24/2019 BERKS PA FIRE DEPT/RESCUE
TREE DOWN ON MILL ROAD IN BERN TOWNSHIP.
0745 PM NON-TSTM WND DMG 1 SSE COLLEGEVILLE 40.17N 75.44W
02/24/2019 MONTGOMERY PA TRAINED SPOTTER
TREE LIMB DOWN ONTO WIRES AT LEVEL ROAD AND
SUMTER DRIVE IN LOWER PROVIDENCE TOWNSHIP.
&&
GORSEHigh Wind, Eastern Ocean
- When
- February 24, 10:12 PM EST
- Where
- Eastern Ocean forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 39.866, -74.250 (the zone’s center; the record gives no point)
WeatherFlow station X025 (XTUK) in the Great Bay Boulevard Wildlife Management Area, Little Egg Harbor Twp, NJ measured a 59 mph wind gust at 10:12pm. A sustained wind speed of 41 mph was also reported around the same time. A gas station sign was damaged in Bayville.
High Wind, Eastern Ocean
- When
- February 24, 10:16 PM EST
- Where
- Eastern Ocean forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 39.866, -74.250 (the zone’s center; the record gives no point)
CWOP station E4321 in Beach Haven, NJ measured a 60 mph wind gust at 10:16pm. A sustained wind speed of 50 mph was also reported around the same time. A gas station sign was damaged in Bayville.
High Wind, Warren
- When
- February 24, 10:26 PM EST to February 25, 10:06 AM EST
- Where
- Warren forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.857, -74.997 (the zone’s center; the record gives no point)
Numerous reports of trees, utility poles, and power lines down blocking roads and intersections across the county.
High Wind, Eastern Monmouth
- When
- February 24, 10:30 PM EST to February 25, 12:00 PM EST
- Where
- Eastern Monmouth forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Unknown
- Coordinates
- 40.288, -74.158 (the zone’s center; the record gives no point)
Based on surrounding reports and observations, winds likely gusted to 50 kts across the county.
High Wind, Eastern Atlantic
- When
- February 24, 10:30 PM EST to February 25, 12:00 PM EST
- Where
- Eastern Atlantic forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Unknown
- Coordinates
- 39.469, -74.634 (the zone’s center; the record gives no point)
Based on surrounding reports and observations, winds likely gusted to 50 kts across the county.
High Wind, Eastern Cape May
- When
- February 24, 10:30 PM EST to February 25, 12:00 PM EST
- Where
- Eastern Cape May forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Unknown
- Coordinates
- 39.085, -74.850 (the zone’s center; the record gives no point)
Based on surrounding reports and observations, winds likely gusted to 50 kts across the county.
High Wind, Mercer
- When
- February 24, 11:17 PM EST to February 25, 2:15 PM EST
- Where
- Mercer forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 40.283, -74.702 (the zone’s center; the record gives no point)
A tree fell across I-195 blocking Eastbound lanes near Exit 3. Trees, utility poles, and power lines were down on Great Road in Princeton. A tree fell across US-206 closing all lanes in Lawrence Twp. A large tree fell through a fence in Prospect Park.
High Wind, Sussex
- When
- February 25, 12:00 AM EST to 12:00 PM EST
- Where
- Sussex forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Unknown
- Coordinates
- 41.140, -74.690 (the zone’s center; the record gives no point)
Based on surrounding reports and observations, winds likely gusted to 50 kts across the county.
High Wind, Southeastern Burlington
- When
- February 25, 12:00 AM EST to 12:00 PM EST
- Where
- Southeastern Burlington forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Unknown
- Coordinates
- 39.878, -74.668 (the zone’s center; the record gives no point)
Based on surrounding reports and observations, winds likely gusted to 50 kts across the county.
High Wind, Western Cape May
- When
- February 25, 12:00 AM EST to 12:00 PM EST
- Where
- Western Cape May forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Unknown
- Coordinates
- 39.085, -74.850 (the zone’s center; the record gives no point)
Based on surrounding reports and observations, winds likely gusted to 50 kts across the county.
High Wind, Camden
- When
- February 25, 12:00 AM EST to 12:00 PM EST
- Where
- Camden forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Unknown
- Coordinates
- 39.804, -74.960 (the zone’s center; the record gives no point)
Based on surrounding reports and observations, winds likely gusted to 50 kts across the county.
High Wind, Gloucester
- When
- February 25, 12:00 AM EST to 12:00 PM EST
- Where
- Gloucester forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Unknown
- Coordinates
- 39.717, -75.142 (the zone’s center; the record gives no point)
Based on surrounding reports and observations, winds likely gusted to 50 kts across the county.
High Wind, Salem
- When
- February 25, 12:00 AM EST to 12:00 PM EST
- Where
- Salem forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Unknown
- Coordinates
- 39.577, -75.358 (the zone’s center; the record gives no point)
Based on surrounding reports and observations, winds likely gusted to 50 kts across the county.
High Wind, Morris
- When
- February 25, 3:00 AM EST
- Where
- Morris forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.862, -74.544 (the zone’s center; the record gives no point)
West Hanover Road closed due to fallen utility pole and power lines in Morris Plains.
High Wind, Middlesex
- When
- February 25, 3:12 AM EST
- Where
- Middlesex forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.440, -74.409 (the zone’s center; the record gives no point)
WeatherFlow station X000 (XPER) in Perth Amboy, NJ measured a 58 mph wind gust at 3:12am. A sustained wind speed of 46 mph was also reported around the same time. Power lines were reported down on NJ-35 south of the NJ Turnpike. All lanes were closed and detoured. A tree was blown down on the Garden State Parkway Southbound north of the Colonia Service Area. The right lane and shoulder were blocked.
High Wind, Cumberland
- When
- February 25, 6:13 AM EST to 10:44 AM EST
- Where
- Cumberland forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 39.328, -75.129 (the zone’s center; the record gives no point)
Trees and power lines reported down on NJ-47.
High Wind, Western Atlantic
- When
- February 25, 8:33 AM EST
- Where
- Western Atlantic forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 39.469, -74.634 (the zone’s center; the record gives no point)
ACY measured wind gust of 50 kts. A tree was blown down on the Garden State Parkway Northbound north of exit 44. One lane was blocked. A tree was blown down on US-322 Eastbound at Weymouth Rd.
High Wind, Somerset
- When
- February 25, 9:27 AM EST to 9:57 AM EST
- Where
- Somerset forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 40.564, -74.616 (the zone’s center; the record gives no point)
A large tree and power lines fell on Parlin Lane in Watchung. A utility pole and power lines fell across US-206 in Belle Mead.
High Wind, Northwestern Burlington
- When
- February 25, 9:52 AM EST to 2:51 PM EST
- Where
- Northwestern Burlington forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 39.878, -74.668 (the zone’s center; the record gives no point)
Trees and power lines reported down on NJ-47.
High Wind, Hunterdon
- When
- February 25, 11:33 AM EST
- Where
- Hunterdon forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 40.567, -74.912 (the zone’s center; the record gives no point)
Utility pole fell across NJ-31 5 miles west of Hopewell.
High Wind, Western Monmouth
- When
- February 25, 12:00 PM EST
- Where
- Western Monmouth forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 40.288, -74.158 (the zone’s center; the record gives no point)
A trained spotter reported a 58 mph wind gust in Keyport, NJ around noon. A tree was blown down on NJ-35 northbound at Apple Farm Rd in Middletown Twp. All lanes were closed. A telephone pole and power lines were blown down on US-9 Southbound south of NJ-79 in Freehold Twp. Downed power lines on NJ-36 in both directions at Atlantic St. All lanes were closed and detoured. Tree blown down on Garden State Parkway Southbound north of Asbury Toll Plaza in Tinton Falls. The right and center lanes were blocked.
High Wind, Western Ocean
- When
- February 25, 12:15 PM EST
- Where
- Western Ocean forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 39.866, -74.250 (the zone’s center; the record gives no point)
A gas station sign was damaged in Bayville.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and Heavy Rain in California, February 24 to 27, 20191 death · 35 events
- High Wind in Michigan, February 24 to 25, 2019$52 million · 52 kt wind · 16 events
- Flooding and High Wind in West Virginia, February 24 to 26, 2019$2.1 million · 76 kt wind · 47 events
- High Wind in Michigan, February 24, 2019$8.5 million · 53 kt wind · 17 events
- High Wind in Ohio, February 24 to 25, 2019$4.0 million · 60 kt wind · 29 events
- Winter Storm and Flooding in California, February 24 to 28, 2019$1.7 million · 37 events
- Flash Flooding and Blizzard in New York, February 24 to 25, 20192 injured · $663,000 · 70 kt wind · 26 events
- Tornado and Damaging Wind in Georgia, February 24, 2019$401,000 · EF1 · 2 events
- High Wind in Virginia, February 24 to 25, 2019$279,000 · 59 kt wind · 20 events
- Strong Wind in Vermont, February 24 to 26, 2019$310,000 · 16 events
- Blizzard and High Wind in New York, February 24 to 25, 2019$100,000 · 60 kt wind · 31 events
- Flood and Strong Wind in Ohio, February 24, 2019$227,000 · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 799755, 799753, 801615, 801619, 801620, 801621, 801608, 801617, 801618, 801622, 801623, 801624, 801625, 801613, 799756, 801604, 799752, 801610, 801606, 801612, 799757, 801607.